Explained: Why The Spread Of Flesh-eating ‘Zombie Drug’ In New York Has Doctors Concerned

Condotel Education

Explained: Why The Spread Of Flesh-eating 'Zombie Drug' In New York Has Doctors Concerned

New York City, known for its tenacity, is now facing an unprecedented assault from a mystery and hazardous synthetic substance dubbed “diabolical.” Doctors and healthcare experts are on high alert as they watch the drug spread rapidly, sparking fears of a pandemic.

In recent years, the issue of drug overdose has been a constant concern on American streets. According to federal official data, one person dies from a drug overdose every five minutes in the United States. 

The flesh-eating “zombie drug” is now generating concern on the streets of the United States, literally decaying people’s bodies, and medical professionals appear unable to battle its effects successfully. 

Tranq, sometimes known as “zombie drug” in the United States, is a tranquillizer used on cows and horses. It is overwhelming the country, with individuals obtaining it illegally. It is frequently mixed with other illegal narcotics, such as fentanyl and heroin, by dealers.  

New York Doctors Alarmed By The Spread Of ‘Zombie Drug’

Twitter

Tranq is a massive challenge for medical specialists since it has overshadowed the other medications entering the nation illegally. This complicates every aspect of treatment and rehabilitation, making it extremely difficult for medical practitioners to address the problem efficiently.

“The clinical picture becomes much more diabolical, a lot harder to follow, and a lot more can go wrong” when tranq is involved, according to Dr Paolo Coppola, the board-certified co-founder of Victory Recovery Partners in Massapequa Park, in a recent interview with the New York Post. 

According to Dr Coppola, overdoses involving xylazine are far more challenging to cure because Narcan, the wonder opioid overdose reversal medicine, does not function on the sedative.

See also  What happened to Judy Farrell? Tributes flowing as M*a*S*H star dies at 84

“When an addict uses a speedball of cocaine and heroin, we can deal with it. You reverse the heroin so they can breathe again, and you wait for the cocaine to wear off,” he explained.   

Xylazine or 'zombie drug' has been linked to many deaths in New YorkCanva

“Xylazine doesn’t work that way,” the doctor said. “When they arrive at the ER, you fully anticipate them to wake up when you put the Narcan… However, it is no longer functioning; they are not waking up.” 

Dr Coppola noted that the presence of tranquillizers frequently encourages doctors to turn to alternative drugs to stabilise a patient’s quickly decreasing blood pressure or heart rate. 

Why 'zombie drug' has New York doctors concernedCanva

“We wonder, ‘Wait a minute, he’s on suboxone and on a sufficient dose, so why is he still irritable and anxious?'” Why is his blood pressure so high? ‘What is causing his seizures?’ Dr Coppola was referring to a medicine used to treat opiate addiction.

“If they’ve been using xylazine with their fentanyl long enough, they’ll have withdrawal effects from the xylazine, which messes us up.”

What do you think about it? Do let us know in the comments.

For more trending stories, follow us on Telegram.

Categories: Trending
Source: condotel.edu.vn

Leave a Comment